Duke Mathematical Journal

A kinetic construction of global solutions of first order quasilinear equations

Yoshikazu Giga and Tetsuro Miyakawa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 50, Number 2 (1983), 505-515.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35A99: None of the above, but in this section
Secondary: 35L65: Conservation laws


Giga, Yoshikazu; Miyakawa, Tetsuro. A kinetic construction of global solutions of first order quasilinear equations. Duke Math. J. 50 (1983), no. 2, 505--515. doi:10.1215/S0012-7094-83-05022-6. https://projecteuclid.org/euclid.dmj/1077303206

Export citation


  • [1] E. Conway and J. Smoller, Clobal solutions of the Cauchy problem for quasi-linear first-order equations in several space variables, Comm. Pure Appl. Math. 19 (1966), 95–105.
  • [2] M. G. Crandall, The semigroup approach to first order quasilinear equations in several space variables, Israel J. Math. 12 (1972), 108–132.
  • [3] M. G. Crandall and A. Majda, Monotone difference approximations for scalar conservation laws, Math. Comp. 34 (1980), no. 149, 1–21.
  • [4] A. Douglis, Layering methods for nonlinear partial differential equations of first order, Ann. Inst. Fourier (Grenoble) 22 (1972), no. 3, 141–227.
  • [5] E. Giusti, Minimal surfaces and functions of bounded variation, Department of Pure Mathematics, Australian National University, Canberra, 1977.
  • [6] E. Hopf, The partial differential equation $u\sb t+uu\sb x=\mu u\sb xx$, Comm. Pure Appl. Math. 3 (1950), 201–230.
  • [7] A. Kaniel, A kinetic model for a mono-atomic gas, Preprint.
  • [8] S. N. Kružkov, First order quasilinear equations in several independent variables, Math. USSR-Sb. 10 (1970), 217–243.
  • [9] P. D. Lax, Hyperbolic systems of conservation laws. II, Comm. Pure Appl. Math. 10 (1957), 537–566.
  • [10] P. D. Lax, Hyperbolic systems of conservation laws and the mathematical theory of shock waves, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1973.
  • [11] S. Ôharu and T. Takahashi, A convergence theorem of nonlinear semigroups and its application to first order quasilinear equations, J. Math. Soc. Japan 26 (1974), 124–160.
  • [12] O. A. Oleĭ nik, Discontinuous solutions of non-linear differential equations, Amer. Math. Soc. Transl. (2) 26 (1963), 95–172.
  • [13] B. K. Quinn, Solutions with shocks: An example of an $L\sb1$-contractive semigroup, Comm. Pure Appl. Math. 24 (1971), 125–132.